Alert archive / Alabama / Flash Flood Warnings in 2022
Flash Flood Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Mar 22, 2022, 7:21 PM CDT for Tuscaloosa County, Alabama. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2022, 7:21 PM CDT (00:21 UTC)
- Expired
- Mar 22, 2022, 9:40 PM CDT
- In force
- 2 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Tuscaloosa County, AL
The radar
The Columbus AFB radar (KGWX), 79 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 7:55 PM CDT | FLASH FLOOD | 1 N University Mall, AL | 4-8INCHES OF WATER IN PARKING LOT OF APARTMENT COMPLEX ON HELEN KELLER BLVD. |
| Mar 22, 8:00 PM CDT | FLASH FLOOD | 1 N Tuscaloosa Regional, AL | BUCKHEAD DR IS IMPASSABLE DUE TO FLOODING. |
| Mar 22, 8:18 PM CDT | FLASH FLOOD | 1 Ne Northport, AL | EVACUATING RESIDENTS FROM HUNTER CREEK RD DUE TO FLOODING. |
| Mar 22, 8:55 PM CDT | FLASH FLOOD | 1 Nw Northport, AL | SEVERAL REPORTS OF FLOODING IN THE NORTHPORT AREA WITH SOME RESIDENTIAL EVACUATIONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 571 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.4
The text
As transmitted.
896
WGUS54 KBMX 230021
FFWBMX
ALC125-230215-
/O.NEW.KBMX.FF.W.0014.220323T0021Z-220323T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
721 PM CDT Tue Mar 22 2022
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Northwestern Tuscaloosa County in west central Alabama...
* Until 915 PM CDT.
* At 721 PM CDT, Doppler radar indicated slow moving thunderstorms
producing heavy rain across portions of Tuscaloosa County. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tuscaloosa, Northport, Holt, Coker, Binion Creek Landing,
Samantha, Lake Lurleen State Park, Tuscaloosa Regional Airport,
Tuscaloosa Amphitheater, Bryant Denny Stadium, University Mall,
Tierce Pattton Bridge, Highway 69 Bridge, Lake Tuscaloosa, Sexton
Bend, Flatwoods, Echola, Buhl, Moores Bridge and Lake Nicol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3360 8739 3319 8752 3316 8772 3315 8784
3329 8782 3331 8784 3351 8784 3350 8772
3352 8771 3352 8767 3357 8767 3357 8764
3358 8763 3361 8763
FLASH FLOOD...RADAR INDICATED
$$
CBD3 follow-up statements
822
WGUS74 KBMX 230115
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
815 PM CDT Tue Mar 22 2022
ALC125-230215-
/O.CON.KBMX.FF.W.0014.000000T0000Z-220323T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuscaloosa AL-
815 PM CDT Tue Mar 22 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS
EVENING FOR NORTHWESTERN TUSCALOOSA COUNTY...
At 815 PM CDT, Doppler radar indicated slow moving showers and
thunderstorms producing heavy rain across the warned area. Radar and
observations indicate that 2 to locally 3 inches of rain has already
fallen with an additional 1 to 2 inches possible through late
evening. Flooding has already been reported in the city of
Tuscaloosa and near the University of Alabama Campus.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Tuscaloosa, Northport, Holt, Coker, Binion Creek Landing,
Samantha, Lake Lurleen State Park, Tuscaloosa Regional Airport,
Tuscaloosa Amphitheater, Bryant Denny Stadium, University Mall,
Tierce Pattton Bridge, Highway 69 Bridge, Lake Tuscaloosa, Sexton
Bend, Flatwoods, Echola, Buhl, Moores Bridge and Lake Nicol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3360 8739 3319 8752 3316 8772 3315 8784
3329 8782 3331 8784 3351 8784 3350 8772
3352 8771 3352 8767 3357 8767 3357 8764
3358 8763 3361 8763
FLASH FLOOD...RADAR INDICATED
$$766
WGUS54 KBMX 230134
FFWBMX
ALC125-230315-
/O.EXT.KBMX.FF.W.0014.000000T0000Z-220323T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
834 PM CDT Tue Mar 22 2022
The National Weather Service in Birmingham has extended the
* Flash Flood Warning for...
Northwestern Tuscaloosa County in west central Alabama...
* Until 1015 PM CDT.
* At 834 PM CDT, Doppler radar indicated slow moving showers and
thunderstorms producing heavy rain across the warned area. Radar
and observations indicate that 2 to locally 3 inches of rain has
already fallen with an additional 1 to 2 inches possible through
late evening. Flooding has already been reported in the city of
Tuscaloosa and near the University of Alabama Campus.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tuscaloosa, Northport, Holt, Coker, Binion Creek Landing,
Samantha, Lake Lurleen State Park, Tuscaloosa Regional Airport,
Tuscaloosa Amphitheater, Bryant Denny Stadium, University Mall,
Tierce Pattton Bridge, Highway 69 Bridge, Lake Tuscaloosa, Sexton
Bend, Flatwoods, Echola, Buhl, Moores Bridge and Lake Nicol.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3360 8739 3319 8752 3316 8772 3315 8784
3329 8782 3331 8784 3351 8784 3350 8772
3352 8771 3352 8767 3357 8767 3357 8764
3358 8763 3361 8763
FLASH FLOOD...OBSERVED
$$
CBD610
WGUS74 KBMX 230240
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
940 PM CDT Tue Mar 22 2022
ALC125-230250-
/O.CAN.KBMX.FF.W.0014.000000T0000Z-220323T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tuscaloosa AL-
940 PM CDT Tue Mar 22 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN TUSCALOOSA
COUNTY...
The heavy rain has ended across the area. Flooding is no longer
expected to pose a threat. Please continue to heed any remaining
road closures.
A Flood Watch remains in effect until 700 AM CDT Wednesday for a
portion of central Alabama.
LAT...LON 3360 8739 3319 8752 3316 8772 3315 8784
3329 8782 3331 8784 3351 8784 3350 8772
3352 8771 3352 8767 3357 8767 3357 8764
3358 8763 3361 8763
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 7:10 PM CDT, 11 minutes earlier.
Area forecast discussion, Mar 22, 7:10 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 710 PM CDT Tue Mar 22 2022 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 532 PM CDT Tue Mar 22 2022/ Broken QLCS/LEWP is currently progressing through much of West Alabama at this hour. In general, the fast forward propagation of this line has allowed for very little destabilization of the warm sector, thus the main axis of instability has been suppressed further south. However as expected, wind shear will remain sufficient to support low and mid-level rotating updrafts through the evening hours and the current tornado watch looks to be adequate at this time. Any robust updrafts will need to be monitored for tornado potential. The greatest threat will remain across the southern-third of the state where the highest surface based instability values are expected. The threat will begin to diminish as we move into the early overnight period as the once sufficient instability trends downward as the main line surges east. 17/KLAWS .LONG TERM... /Updated at 248 PM CDT Tue Mar 22 2022/ Aside from some lingering light showers in the far southeastern counties Wednesday night, the remainder of the 7-day forecast will be dry. We'll see a cool down toward the end of the week and into the weekend, and then a warming trend early next week. No substantial changes from the previous long term forecast. /61/ Previous long-term discussion: /Updated at 300 AM CDT Tue Mar 22 2022/ Wednesday night through Monday. A large, nearly cut off upper-level trough over the central and eastern CONUS, will slowly move eastward Wednesday night and Thursday. The associated dry slot will move over the region and provide dry conditions behind a slow-moving cold front. Lingering showers near the front should remain just outside our forecast area across SE AL and SW GA. The upper-level trough axis will finally shift eastward on Friday, with a reinforcing push of cooler and drier air. Yet another shortwave will dig into the Mid-Atlantic and Northeast states on Saturday with continued cool northwesterly flow. A surface ridge axis is expected to promote radiational cooling with the potential for frost across the northern counties on Sunday morning. This will be followed by significant warming trend for Monday as southwesterly flow rapidly develops. 87/Grantham && .AVIATION... 00Z TAF Discussion. TSRA with gusty winds and heavy rain will continue across C AL ahead of a front. Winds will also be gusty tonight outside of convection. MVFR cigs are expected to develop as the night progresses with some IFR at times with stronger convection. Conditions should go VFR toward midday on Wednesday behind the front. However, some clouds will linger through much of the afternoon. Winds should not quite be as gusty for Wed afternoon. 08 && .FIRE WEATHER... Strong to severe storms are likely this afternoon and tonight, with gusty south to southeast winds and locally heavy rain. KBDI values remain very low due to above normal rainfall this month. Drier and more favorable burn conditions return by Thursday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 61 69 40 64 39 / 100 20 10 10 0 Anniston 64 71 42 65 41 / 100 20 10 10 0 Birmingham 61 66 43 64 43 / 100 20 10 0 0 Tuscaloosa 57 64 42 66 42 / 100 10 0 0 0 Calera 62 67 44 66 43 / 100 10 0 10 0 Auburn 64 73 46 65 45 / 100 50 0 10 10 Montgomery 67 73 45 69 44 / 100 20 0 10 0 Troy 66 76 47 68 46 / 80 20 0 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 7 AM CDT Wednesday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. Flood Watch through Wednesday morning for the following counties: Bibb...Blount...Chilton...Dallas...Fayette...Greene... Hale...Jefferson...Lamar...Marengo...Marion...Perry...Pickens... Shelby...St. Clair...Sumter...Tuscaloosa...Walker...Winston. && 17/61/87/08
Hazardous weather outlook, Mar 22, 10:49 AM CDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1049 AM CDT Tue Mar 22 2022 ALZ011>015-017>050-231900- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1049 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe thunderstorms are possible this afternoon through tonight across Central Alabama. Threats include tornadoes, damaging wind gusts, and large hail. Locally heavy rainfall is likely this afternoon through tonight. One to four inches of rain is possible, with locally higher amounts in the northwest. This could lead to flooding of low lying or poor drainage areas. Non-thunderstorm wind gusts up to 40 mph are possible across Central Alabama today and tonight. This could lead to sporadic uprooted trees and power outages. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. River flooding is forecast for portions of the Tombigbee and Black Warrior Rivers. Please refer to river products for specific information. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will likely be needed this afternoon through tonight.
In the hours before
Special weather statement, Mar 22, 4:08 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Birmingham AL
408 PM CDT Tue Mar 22 2022
ALZ011-013-222200-
Fayette AL-Marion AL-
408 PM CDT Tue Mar 22 2022
...Strong thunderstorms will impact portions of eastern Marion and
Fayette Counties through 500 PM CDT...
At 408 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hamilton to near Bluff to near Millport.
Movement was east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winfield, Fayette, Guin, Hackleburg, Brilliant, Glen Allen, Belk, Gu-
Win, Bankston, Bluff, Brinn, Lake Buttahatchee, Bear Creek, Twin,
Tucker, Stone Wall, Wayside, Richard Arthur Field, Fayette County
Public Lake and Upper Bear Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for northwestern
and west central Alabama.
&&
LAT...LON 3431 8764 3358 8765 3358 8767 3352 8767
3353 8795 3401 8795 3431 8782
TIME...MOT...LOC 2108Z 253DEG 42KT 3416 8800 3388 8794 3357 8803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Mar 22, 4:47 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Birmingham AL
447 PM CDT Tue Mar 22 2022
ALZ014-222245-
Winston AL-
447 PM CDT Tue Mar 22 2022
...Strong thunderstorms will impact portions of Winston County
through 545 PM CDT...
At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Needmore to near Eldridge. Movement was
east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Haleyville, Lynn, Arley, Double Springs, Addison, Nauvoo, Houston
Recreational Area, Camp McDowell, Nesmith, Ashbank, Brushy Lake,
Poplar Springs, Ashridge, Falls City, Moreland, Smith Lake, Helicon,
Inmanfield, Sardis and Corinth Rec Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for central and
northwestern Alabama.
&&
LAT...LON 3430 8711 3399 8711 3400 8719 3398 8720
3399 8722 3400 8764 3430 8763
TIME...MOT...LOC 2147Z 276DEG 29KT 3428 8762 3398 8762
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Mar 22, 4:51 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
451 PM CDT Tue Mar 22 2022
ALZ022-031-222230-
Greene AL-Pickens AL-
451 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of southeastern Pickens
and northwestern Greene Counties through 530 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm near
New West Greene, or 15 miles south of Aliceville, moving northeast at
40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gainesville, New West Greene, Benevola, Johnston Lake, Mantua, Jena,
West Greene, Pleasant Ridge, New Mount Hebron and Lewiston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for west central
Alabama.
&&
LAT...LON 3293 8818 3294 8817 3296 8819 3295 8817
3296 8816 3300 8818 3316 8806 3315 8784
3309 8784 3281 8811 3283 8814 3282 8815
3283 8817 3286 8816 3288 8818 3292 8820
3294 8820
TIME...MOT...LOC 2151Z 212DEG 34KT 3290 8819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Mar 22, 5:21 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Birmingham AL
521 PM CDT Tue Mar 22 2022
ALZ022-222245-
Pickens AL-
521 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of southeastern Pickens
County through 545 PM CDT...
At 521 PM CDT, Doppler radar was tracking a strong thunderstorm near
Benevola, or 10 miles southeast of Carrollton, moving northeast at 45
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gordo, Benevola, Johnston Lake, Kirk and Pioneer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for west central
Alabama.
&&
LAT...LON 3344 8784 3315 8784 3314 8786 3314 8787
3312 8791 3312 8793 3310 8795 3309 8795
3308 8797 3315 8809
TIME...MOT...LOC 2221Z 220DEG 38KT 3317 8796
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
89^GSatterwhiteSpecial weather statement, Mar 22, 5:32 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Birmingham AL
532 PM CDT Tue Mar 22 2022
ALZ023-222330-
Tuscaloosa AL-
532 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of northwestern
Tuscaloosa County through 630 PM CDT...
At 532 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Jena, or 7 miles southeast of Gordo, moving northeast
at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northern Tuscaloosa, Northport, Holt, Coker, Samantha, Lake Lurleen
State Park, Tuscaloosa Amphitheater, Tuscaloosa Regional Airport,
Binion Creek Landing, Whitson, Lake Tuscaloosa, Moores Bridge,
Windham Springs, Flatwoods, Lake Harris, Lake Nicol, Wiley, Echola,
Highway 69 Bridge and Oliver Lock And Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 700 PM CDT for central and
west central Alabama.
&&
LAT...LON 3343 8784 3352 8775 3352 8767 3358 8767
3358 8763 3361 8763 3360 8737 3359 8737
3359 8732 3356 8732 3324 8749 3311 8784
TIME...MOT...LOC 2232Z 220DEG 38KT 3323 8783
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteSpecial weather statement, Mar 22, 5:40 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Birmingham AL
540 PM CDT Tue Mar 22 2022
ALZ030>032-222345-
Greene AL-Hale AL-Sumter AL-
540 PM CDT Tue Mar 22 2022
...A strong thunderstorm will impact portions of central Greene,
northwestern Hale and central Sumter Counties through 645 PM CDT...
At 540 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluffport, or near Livingston, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livingston, Eutaw, Moundville, Forkland, Akron, Boligee, Epes, Walden
Quarters, The University Of West Alabama, Thornhill, Wedgeworth,
Tishabee, Allison, Bluffport, Knoxville, Coatopa, Evansville,
Moundville Airport, Eutaw Municipal Airport and Mound State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CDT for west central
Alabama.
&&
LAT...LON 3304 8783 3302 8783 3302 8771 3301 8772
3301 8771 3300 8751 3245 8811 3259 8829
TIME...MOT...LOC 2240Z 220DEG 38KT 3259 8813
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:28 PM CDT | Special Weather Statement | BMX | Jefferson | 47 min |
| Mar 22, 7:40 PM CDT | Flash Flood Warning | BMX | Greene, Hale, Sumter, Tuscaloosa | 2 hr |
| Mar 22, 7:44 PM CDT | Areal Flood Advisory | BMX | Jefferson, Walker | 2 hr |
| Mar 22, 7:49 PM CDT | Areal Flood Advisory | BMX | Hale | 3 hr |
| Mar 22, 8:43 PM CDT | Tornado Warning | BMX | Hale, Perry | 19 min |
| Mar 22, 8:52 PM CDT | Areal Flood Advisory | BMX | Bibb, Dallas, Marengo, Perry, Shelby | 4 hr |
| Mar 22, 8:55 PM CDT | Special Weather Statement | BMX | Bibb | 35 min |
| Mar 22, 9:04 PM CDT | Tornado Warning | BMX | Bibb, Shelby | 19 min |
| Mar 22, 9:27 PM CDT | Areal Flood Advisory | BMX | Chilton, Shelby | 4 hr |
| Mar 22, 9:27 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 48 min |
| Mar 22, 9:33 PM CDT | Flash Flood Warning | BMX | Jefferson, Walker | 87 min |
| Mar 22, 9:47 PM CDT | Flash Flood Warning | BMX | Shelby | 88 min |
| Mar 22, 9:58 PM CDT | Special Weather Statement | BMX | Shelby | 47 min |
| Mar 22, 10:02 PM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 23 hr |
| Mar 22, 10:12 PM CDT | River Flood Warning | BMX | Bibb, Dallas, Perry | 35 hr |
| Mar 22, 10:29 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega | 34 min |
| Mar 22, 10:40 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 67 hr |
| Mar 22, 10:56 PM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Mar 22, 11:06 PM CDT | Areal Flood Advisory | BMX | Coosa, Talladega | 114 min |
| Mar 22, 11:35 PM CDT | Special Weather Statement | BMX | Coosa | 25 min |
| Mar 22, 11:45 PM CDT | Flash Flood Warning | BMX | Chilton, Clay, Coosa, Shelby, Talladega | 4 hr |
| Mar 23, 1:46 AM CDT | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Talladega | 3 hr |
| Mar 23, 3:50 AM CDT | Areal Flood Warning | BMX | Calhoun, Chilton, Clay, Cleburne, Coosa, Shelby and 1 more | 6 hr |
| Mar 23, 9:33 AM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 24 hr |
| Mar 23, 2:00 PM CDT | Areal Flood Warning | BMX | Cherokee | 24 hr |
| Mar 23, 6:38 PM CDT | River Flood Warning | BMX | Greene, Hale, Tuscaloosa | 14 hr |
Nearby
Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.